Q:

What are some dangers of taking turmeric?

A:

Quick Answer

Turmeric is usually safe in moderate amounts, but it can trigger side effects such as gastrointestinal issues, nausea and dizziness in some individuals, according to MedlinePlus. It can also exacerbate some medical conditions. Additionally, turmeric can cause problems when it interacts with certain drugs, herbs and supplements.

Continue Reading
What are some dangers of taking turmeric?
Credit: Maximilian Stock Ltd. Photolibrary Getty Images

Full Answer

Turmeric can interfere with blood clotting, so individuals with bleeding disorders should not consume too much turmeric, and surgical patients should avoid turmeric at least two weeks before their procedures, states MedlinePlus. Large amounts of turmeric can interfere with iron absorption, so individuals with iron deficiency should be cautious with their intake of turmeric. Patients with gallstones or bile duct obstructions should avoid turmeric altogether, as it can aggravate gallbladder problems. Patients should also be mindful about potential adverse effects when they combine turmeric with antidiabetes medications, anticoagulant medications, sulfasalazine or talinolol.

Learn more about Side Effects
Sources:

Related Questions

Explore